Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 105, NWS Boston/Norton, MA

August 31, 2014Hampden County, Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 31, 2014, 6:10 PM EDT for Hampden County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2014, 6:10 PM EDT (22:10 UTC)
Expired
Aug 31, 2014, 6:49 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Brookhaven radar (KOKX), 117 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS51 KBOX 312210
SVRBOX
CTC003-013-MAC013-312315-
/O.NEW.KBOX.SV.W.0105.140831T2210Z-140831T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  NORTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  SOUTH CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 715 PM EDT

* AT 610 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER BLOOMFIELD...OR NEAR WINDSOR...AND WAS MOVING
  NORTHEAST AT 40 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...HARTFORD...WEST HARTFORD...ENFIELD...WINDSOR...SOUTH
  WINDSOR...BLOOMFIELD...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...
  ELLINGTON...WILBRAHAM...WINDSOR LOCKS...STAFFORD...SOMERS...EAST
  WINDSOR AND HAMPDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. GO INDOORS AND STAY 
AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND 
AVOID FLOODED ROADS.

&&

LAT...LON 4177 7272 4182 7276 4212 7248 4199 7230
TIME...MOT...LOC 2210Z 224DEG 33KT 4183 7270 
$$
FIELD
2 follow-up statements
370 
WWUS51 KBOX 312230
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
630 PM EDT SUN AUG 31 2014

CTC003-013-MAC013-312315-
/O.CON.KBOX.SV.W.0105.000000T0000Z-140831T2315Z/
TOLLAND CT-HARTFORD CT-HAMPDEN MA-
630 PM EDT SUN AUG 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN TOLLAND...NORTHEASTERN HARTFORD AND SOUTH CENTRAL
HAMPDEN COUNTIES...

AT 629 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS OF UP TO 60 MPH. THIS STORM WAS
LOCATED OVER ENFIELD...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ENFIELD...LONGMEADOW...EAST LONGMEADOW...ELLINGTON...
WILBRAHAM...STAFFORD...SOMERS...EAST WINDSOR AND HAMPDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4189 7251 4196 7262 4212 7248 4199 7230
TIME...MOT...LOC 2229Z 224DEG 33KT 4196 7253 

$$
FIELD
171 
WWUS51 KBOX 312249
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
649 PM EDT SUN AUG 31 2014

CTC003-013-MAC013-312258-
/O.CAN.KBOX.SV.W.0105.000000T0000Z-140831T2315Z/
TOLLAND CT-HARTFORD CT-HAMPDEN MA-
649 PM EDT SUN AUG 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOLLAND...
NORTHEASTERN HARTFORD AND SOUTH CENTRAL HAMPDEN COUNTIES IS
CANCELED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND MOVED NORTHEAST OF THE WARNED AREA. THEREFORE THE 
WARNING HAS BEEN CANCELED.

LAT...LON 4189 7251 4196 7262 4212 7248 4199 7230
TIME...MOT...LOC 2246Z 224DEG 33KT 4209 7236 

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:57 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 31, 3:57 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT SUN AUG 31 2014

.SYNOPSIS...
A WARM HUMID FLOW WILL CONTINUE ACROSS NEW ENGLAND THROUGH
TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS FROM TIME TO
TIME. A COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT THEN WARM BUT
LESS HUMID WEATHER WILL FOLLOW FOR WEDNESDAY THROUGH FRIDAY.
ANOTHER COLD FRONT MAY BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
NEXT SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION FIRING ACROSS EASTERN PA AND NJ AND SE NY IN AXIS OF
SBCAPES 1500-2000 J/KG. CLOSER TO HOME...SBCAPES 500-1000 J/KG BUT
THERE ARE BREAKS DEVELOPING IN THE CLOUDS ACROSS SNE SO FURTHER
DESTABILIZATION IS LIKELY. HI-RES GUIDANCE CONTINUES TO POINT TO A
LATE SHOW WITH CONVECTION 21-00Z AS MID LEVEL SHORTWAVE MOVES IN
FROM THE WEST. PWATS ALREADY NEAR 2" AND EXPECTED TO PEAK AROUND
2.25" TOWARD 00Z SO HEAVY RAINFALL AND LOCALIZED FLASH FLOODING OF
URBAN AND POOR DRAINAGE AREAS IS THE PRIMARY THREAT. 0-6KM SHEAR
APPROACHING 40 KT IN THE WEST SO POTENTIAL EXISTS FOR A FEW STRONG
TO PERHAPS SEVERE TSTMS WITH DAMAGING WIND GUSTS ALSO A CONCERN IF
FURTHER DESTABILIZATION OCCURS.

MAIN FOCUS FOR CONVECTION WILL INITIALLY BE IN THE INTERIOR...BUT
EXPECT AT LEAST A FEW SHOWERS/TSTMS IN A WEAKENED STATE TO MAKE
IT TO THE COASTAL PLAIN LATER THIS EVENING AS SHORTWAVE MOVES
THROUGH. WHILE INSTABILITY WANES TONIGHT...THERE IS STILL
SOME SBCAPE AND HIGH KI VALUES TO SUPPORT CONVECTION. THE COLUMN
WILL WILL BEGIN TO DRY FROM THE N LATE TONIGHT ACROSS N ZONES.
AREAS OF STRATUS AND PATCHY FOG EXPECTED TO DEVELOP OVERNIGHT. IT
WILL BE A WARM AND HUMID NIGHT WITH MINS 65 TO AROUND 70 DEGREES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY...
WARM AND HUMID AIRMASS CONTINUES ACROSS THE REGION WITH WEAK SFC
BOUNDARY/FRONT DRAPED ACROSS FAR N NEW ENG. PWATS DECREASE BELOW
1.5" ACROSS THE N BUT TROPICAL PLUME WITH PWATS NEAR 2" WILL
PERSIST IN THE SOUTH. AIRMASS DESTABILIZES AGAIN WITH SBCAPES
1000-1500 J/KG. SCT SHOWERS/TSTMS EXPECTED TO
REDEVELOP...ESPECIALLY ALONG AND SOUTH OF THE MASS PIKE WHERE
DEEPER MOISTURE IS PRESENT IN THE RIGHT ENTRANCE REGION OF THE
UPPER JET. 0-6KM SHEAR IS CONSIDERABLY WEAKER SO SEVERE WX NOT
ANTICIPATED. HEAVY RAINFALL IS THE MAIN THREAT IN HIGH PWAT
AIRMASS. TEMPS WILL REACH LOW TO MID 80S AGAIN...COOLER S COAST.
DEWPOINTS 70+ SO VERY HUMID.

MONDAY NIGHT...
COLUMN MOISTURE GRADUALLY DECREASES THROUGH THE NIGHT. SOME
LINGERING CONVECTION POSSIBLE IN THE EVENING ALONG THE S
COAST...OTHERWISE MAINLY DRY WEATHER. AREAS OF STRATUS AND FOG
WILL LIKELY REDEVELOP OVERNIGHT. ANOTHER HUMID NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
OVERVIEW AND MODEL PREFERENCES...

BROAD RIDGING REMAINS THE DOMINATE FEATURE ACROSS THE EASTERN USA
THROUGH MOST OF THIS FORECAST PERIOD. THIS IS MORE TYPICAL FOR THE
MIDDLE OF SUMMER RATHER THAN EARLY SEPTEMBER. EARLY IN THIS
PERIOD...THERE WILL BE A COUPLE OF FAST MOVING SYSTEMS IN THE BROAD
NORTHERN STREAM THAT WILL AFFECT OUR REGION. THIS STRONG RIDGE
FINALLY BECOMES ESTABLISHED AROUND MID WEEK ACROSS THE SOUTHERN
USA...WITH WARM BUT DRY CONDITIONS THROUGH THE END OF THIS WEEK.
SOME QUESTIONS AS TO WHEN THE RIDGING MAY BREAK DOWN...AS MODEL
SOLUTIONS LATE IN THE RUN TRY TO BREAK DOWN THE RIDGE WHILE BRINGING
A MID-LEVEL CUTOFF LOW ACROSS NORTH CENTRAL CANADA INTO NORTHERN
QUEBEC.

OVERALL...HAVE FAIRLY GOOD CONFIDENCE WITH MOST OF THIS FORECAST...
THOUGH SOME QUESTIONS WITH POSSIBLE CHANGES IN THE STEERING PATTERN
OVER THE NORTHERN TIER LATE THIS WEEK. HAVE LEANED TOWARD A BLEND OF
AVAILABLE GUIDANCE INTO FRIDAY...THEN PUSHED TOWARD A BLEND OF THE
ECENS AND GEFS MEANS WHICH SHOWED A SLOWER BREAKDOWN OF THE RIDGING
ACROSS THE REGION...WITH LOWER CONFIDENCE IN THE DETAILS OF
THIS FORECAST FOR THIS WEEKEND.

DAILIES...

TUESDAY...
ANOTHER FRONTAL SYSTEM STEADILY WORKS ITS WAY ACROSS OUT OF NY
STATE...THOUGH SOME TIMING ISSUES IN PLACE AMONGST THE OPERATIONAL
MODEL SUITE. KEPT CHANCE POPS ACROSS SOUTHWEST NH/WESTERN MA AROUND
MIDDAY. THEN PUSHED THIS FRONT....AND THE CORRESPONDING INCREASED
RAINFALL CHANCES...EAST THROUGH THE EVENING AND OVERNIGHT HOURS.
THIS TIMING MAY STILL BE TOO FAST.

WEDNESDAY...EXPECTING DRIER AIR TO SLOWLY ARRIVE DURING THE DAY ON
LIGHT WEST WINDS. HIGH PRESSURE WILL BUILD OUT OF THE APPALACHIANS.
TEMPERATURES WILL REMAIN WARM FOR THIS TIME OF YEAR...WITH A GENERAL
WEST WIND FLOW THROUGHOUT THE LAYER. COULD SEE SOME SHOWERS LINGER
ACROSS CAPE COD AND THE ISLANDS DURING THE EARLY MORNING HOURS.

THURSDAY AND FRIDAY...EXPECTING DRY AND MILD CONDITIONS CONTINUING
WITH DEWPOINTS FALLING INTO THE 50S...THOUGH AROUND 60 ALONG THE
IMMEDIATE COAST. CENTER OF HIGH PRESSURE SHIFTS OFFSHORE...RESULTING
AND LIGHT SOUTHWEST WINDS.  THIS SHOULD MEAN SLIGHT ABOVE NORMAL
TEMPERATURES AWAY FROM THE IMMEDIATE COASTS.

SATURDAY AND SUNDAY...LOTS OF QUESTIONS DURING THIS TIMEFRAME...
MAINLY DUE TO TIMING ISSUES OF A COLD FRONT. KEPT MENTION OF CHANCE
POPS AS A COLD FRONT TRIES TO CROSS SOUTHERN NEW ENGLAND THIS
WEEKEND. LOW CONFIDENCE WITH THIS FEATURE. HIGH PRESSURE SHOULD
EVENTUALLY RETURN LATER SUNDAY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE IN TRENDS BUT
LOWER CONFIDENCE IN PRECISE DETAILS AND TIMING.

THROUGH THIS EVENING...AREAS OF MVFR CIGS WILL LINGER THIS
AFTERNOON. SW GUSTS TO 25 KT ALONG THE COAST. SCT TSTMS EXPECTED
TO DEVELOP 20-00Z ACROSS THE INTERIOR WITH BRIEF IFR CONDITIONS
POSSIBLE ALONG WITH HEAVY DOWNPOURS AND GUSTY WIND.

TONIGHT...CONVECTION MAY LINGER TONIGHT AND MOVE ACROSS THE
COASTAL PLAIN BEFORE DIMINISHING. AREAS OF STRATUS AND PATCHY FOG
EXPECTED TO DEVELOP AND EXPAND ACROSS THE REGION...BUT HIGHEST
PROBABILITY NEAR THE S COAST. EXACT TIMING UNCERTAIN.

MONDAY...MVFR/IFR CIGS/VSBYS MAY LINGER MOST OF THE DAY ALONG THE
SOUTH COAST...BUT IMPROVING TO VFR IN THE INTERIOR AND ESPECIALLY
FAR N AREAS AS DRIER AIR MOVES IN FROM THE N. SCT SHOWERS/TSTMS
EXPECTED TO DEVELOP WITH BRIEF MVFR/IFR POSSIBLE IN ANY TSTMS.

MONDAY NIGHT...AREAS OF IFR STRATUS AND FOG EXPECTED TO REDEVELOP
BUT UNCERTAINTY ON AREAL EXTENT. A FEW SHOWERS/TSTM MAY LINGER
INTO THE EVENING ALONG THE SOUTH COAST.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF REGARDING TRENDS BUT LOWER
CONFIDENCE ON PRECISE DETAILS AND TIMING.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF REGARDING TRENDS BUT LOWER
CONFIDENCE ON PRECISE DETAILS AND TIMING.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...MODERATE CONFIDENCE.
MVFR-IFR VSBYS THROUGH AROUND 14Z IN PATCHY FOG...THEN BRIEF
PERIOD OF VFR. MAY SEE PERIODS OF MVFR IN SCT SHOWERS/TSTMS
ESPECIALLY INLAND DURING THE AFTERNOON/EVENING. PRECIP SHOULD
TAPER OFF AFTER MIDNIGHT. PATCHY FOG RETURNS AFTER 05Z-06Z WITH
MVFR-IFR VSBYS IN NORMALLY PRONE INLAND LOCATIONS.

WEDNESDAY THROUGH FRIDAY...MODERATE CONFIDENCE. EXPECTING MAINLY VFR
CONDITIONS AS HIGH PRESSURE BUILDS IN. LOCAL MVFR-IFR VSBYS AND CIGS
IN LATE NIGHT PATCHY FOG AND STRATUS. MAIN AREAS OF CONCERN WILL BE
THE TYPICALLY PRONE LOCATIONS ACROSS THE FAR INTERIOR /SOUTHWEST NH
AND NORTH CENTRAL AND WESTERN MA/.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE THROUGH MONDAY NIGHT.

MODEST LOW LEVEL JET WILL HELP TO SUPPORT SOME SW GUSTS TO 25 KT
INTO THE EVENING ALONG THE SOUTH COASTAL NEARSHORE WATERS SO SCA
WILL CONTINUE. OVER THE OUTER WATERS...EXPECT WINDS TO REMAIN
BELOW SCA BUT BUILDING SEAS TO NEAR 5 FT SO SCA HERE AS WELL.

THE LOW LEVEL JET MOVES OFF THE COAST OVERNIGHT WITH DECREASING
WINDS. WINDS AND SEAS WILL BE BELOW SCA THRESHOLDS MONDAY INTO
MONDAY NIGHT.

A FEW SHOWERS/TSTMS POSSIBLE TONIGHT AND AGAIN MONDAY INTO MONDAY
EVENING. OTHERWISE...AREAS OF FOG WILL LIKELY REDUCE VSBYS LATER
TONIGHT INTO MONDAY...AND AGAIN MONDAY NIGHT.

OUTLOOK...TUESDAY THROUGH FRIDAY...

MODERATE CONFIDENCE. EXPECTING WINDS AND SEAS TO REMAIN BELOW SMALL
CRAFT CRITERIA THROUGH THIS PERIOD. MAY SEE SOME SOUTHWEST WIND
GUSTS UP TO 20 KT TUE NIGHT...BEFORE SHIFTING TO W-NW AND
DIMINISHING BY WED MORNING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ231>235-237.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 11 AM EDT
     MONDAY FOR ANZ254>256.

&&

SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...BELK
AVIATION...KJC/BELK
MARINE...KJC/BELK
Hazardous weather outlook, Aug 31, 4:53 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
453 PM EDT SUN AUG 31 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-012100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
453 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A LOW RISK FOR A FEW STRONG THUNDERSTORMS THIS EVENING.
SOME THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS. THERE IS ALSO
THE CHANCE FOR LOCALLY HEAVY RAINFALL...WHICH MAY PRODUCE
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW RISK FOR A FEW THUNDERSTORMS THROUGH MONDAY THAT
MAY PRODUCE LOCALLY HEAVY RAINFALL. SOME STORMS MAY CAUSE
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-012100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
453 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 31, 5:40 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
540 PM EDT SUN AUG 31 2014

CTZ002-312215-
HARTFORD-
540 PM EDT SUN AUG 31 2014

...STRONG THUNDERSTORMS MOVING INTO SOUTHERN HARTFORD COUNTY...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS NEAR WOLCOTT AND SOUTHBURY CONNECTICUT. THESE STORNMS
WERE MOVING TO THE NORTHEAST AT 30 MPH AND WILL BE AFFECTION
PORTIONS OF SOUTHERN HARTFORD COUNTY THROUGH 615 PM.

TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS UP TO
30 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...SOUTHINGTON...GLASTONBURY...NEWINGTON...WETHERSFIELD...
FARMINGTON...BERLIN...ROCKY HILL...AVON...PLAINVILLE...HEBRON...
BURLINGTON...MARLBOROUGH...ALLENTOWN AND TERRYVILLE STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY CAUSE MINOR URBAN AND POOR DRAINAGE
FLOODING. DO NOT DRIVE THROUGH FLOODED ROADS. FREQUENT CLOUD TO
GROUND LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH
AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES
AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4177 7248 4160 7241 4159 7241 4158 7246
      4165 7251 4163 7271 4158 7275 4157 7280
      4155 7282 4157 7285 4155 7285 4156 7288
      4156 7295 4163 7293 4164 7294 4164 7299
      4177 7301
TIME...MOT...LOC 2136Z 229DEG 24KT 4166 7265

FIELD
Special weather statement, Aug 31, 6:09 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT SUN AUG 31 2014

CTZ002-003-MAZ011-312300-
TOLLAND-HARTFORD-EASTERN HAMPDEN-
609 PM EDT SUN AUG 31 2014

...STRONG THUNDERSTORM AFFECTING NORTHERN HARTFORD COUNTY...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER BLOOMFIELD...OR NEAR WEST HARTFORD...
MOVING NORTHEAST AT 40 MPH.

FREQUENT LIGHTNING...TORRENTIAL RAINFALL AND WIND GUSTS UP TO 50 MPH
CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HARTFORD...WEST HARTFORD...ENFIELD...WINDSOR...SOUTH
WINDSOR...BLOOMFIELD...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...
ELLINGTON...WILBRAHAM...WINDSOR LOCKS...STAFFORD...SOMERS...EAST
WINDSOR AND HAMPDEN.

LAT...LON 4177 7272 4182 7276 4212 7248 4199 7230
TIME...MOT...LOC 2208Z 224DEG 33KT 4182 7272

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:56 AM EDTSmall Craft AdvisoryBOX36 hr
Aug 31, 6:41 PM EDTSpecial Weather StatementBOXWorcester49 min
Aug 31, 7:06 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Worcester54 min
Aug 31, 7:39 PM EDTFlash Flood WarningBOXWorcester111 min
Aug 31, 5:40 PM EDTSpecial Weather StatementBOX35 min
Aug 31, 6:09 PM EDTSpecial Weather StatementBOX51 min
Aug 31, 6:34 PM EDTSpecial Weather StatementBOX41 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.